Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Jan 21, 2012, 5:42 AM CST for 21 counties in Texas. It took effect at Jan 22, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 5:42 AM CST (11:42 UTC)
- In effect from
- Jan 22, 2012, 6:00 AM CST
- Expired
- Jan 21, 2012, 2:46 PM CST
- In force
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Castro County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 18 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS74 KLUB 211142 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 542 AM CST SAT JAN 21 2012 TXZ021>023-027>044-212200- /O.NEW.KLUB.HW.A.0001.120122T1200Z-120122T2000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA... LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 542 AM CST SAT JAN 21 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR MOST OF THE SOUTH PLAINS AREA... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...FROM NEAR DAYBREAK SUNDAY THROUGH EARLY AFTERNOON. * WINDS...WEST TO NORTHWEST FROM 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...WIND DAMAGE TO TREES...UTILITY LINES...AND WEAK STRUCTURES IS POSSIBLE. TRAVEL MAY BE HAZARDOUS DUE TO THE BUFFETING WINDS...ALONG WITH VISIBILITIES BELOW A MILE FROM BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
872 WWUS74 KLUB 212046 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 246 PM CST SAT JAN 21 2012 TXZ021>023-027>044-221200- /O.UPG.KLUB.HW.A.0001.120122T1200Z-120122T2000Z/ /O.NEW.KLUB.HW.W.0001.120122T1200Z-120122T2200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA... LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 246 PM CST SAT JAN 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...BEGINNING SHORTLY AFTER DAYBREAK ACROSS THE NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE...AND THEN SPREADING SOUTHEAST OVER THE REMAINDER OF THE WARNED AREA THROUGH NOON. WINDS WILL GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON. * WINDS...WEST TO NORTHWEST FROM 35 TO 45 MPH WITH OCCASIONAL GUSTS AS HIGH AS 65 MPH. * IMPACTS...WINDS THIS STRONG CAN CAUSE DAMAGE TO TREES...UTILITY LINES AND WEAK STRUCTURES. MOTORISTS WITH TRAVEL PLANS INVOLVING NORTH-TO-SOUTH ORIENTED ROADS WILL BE SUBJECTED TO HAZARDOUS CROSSWINDS. HIGH PROFILE VEHICLES WILL BE PARTICULARLY VULNERABLE TO LOSING CONTROL IN WINDS THIS STRONG. THESE WINDS WILL ALSO CREATE WIDESPREAD BLOWING DUST THAT MAY OCCASIONALLY REDUCE VISIBILITIES ON THE CAPROCK BELOW ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ024>026-221200- /O.NEW.KLUB.HW.W.0001.120122T1200Z-120122T2200Z/ BRISCOE-HALL-CHILDRESS- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS 246 PM CST SAT JAN 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY. * TIMING...BEGINNING SHORTLY AFTER DAYBREAK ACROSS THE NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE...AND THEN SPREADING SOUTHEAST OVER THE REMAINDER OF THE WARNED AREA THROUGH NOON. WINDS WILL GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST THROUGHOUT THE AFTERNOON. * WINDS...WEST TO NORTHWEST FROM 35 TO 45 MPH WITH OCCASIONAL GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS WITH TRAVEL PLANS INVOLVING NORTH-TO-SOUTH ORIENTED ROADS WILL BE SUBJECTED TO HAZARDOUS CROSSWINDS. HIGH PROFILE VEHICLES WILL BE PARTICULARLY VULNERABLE TO LOSING CONTROL IN WINDS THIS STRONG. THESE WINDS WILL ALSO CREATE AREAS OF BLOWING DUST THAT WILL LIMIT VISIBILITIES TO A FEW MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Jan 21, 5:15 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 21, 5:15 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 515 AM CST SAT JAN 21 2012 .AVIATION... LIGHT EASTERLY WINDS THIS MORNING WILL TURN SOUTHWEST AND BECOME BREEZY DURING THE AFTERNOON IN RESPONSE TO A DEVELOPING SURFACE PRESSURE TROUGH WEST OF THE AREA. WINDS WILL TURN MORE WESTERLY OVERNIGHT AND REMAIN BREEZY. OTHERWISE...VFR IS EXPECTED. && .PREV DISCUSSION... /ISSUED 454 AM CST SAT JAN 21 2012/ SHORT TERM... A SURFACE HIGH CENTERED OVER THE GREAT LAKES WILL QUICKLY MOVE EAST TODAY. FOR WEST TEXAS THIS MEANS A RAPID RETURN TO SOUTHWEST WINDS WITH LEE TROUGHING DEVELOPING OVER NEW MEXICO. AS A RESULT WINDS WILL BECOME BREEZY. THE HIGHEST WINDS WILL BE OVER THE EXTREME SOUTHWESTERN TEXAS PANHANDLE WITH ITS CLOSER PROXIMITY TO A STRONGER SURFACE PRESSURE GRADIENT AND 700MB WIND MAX AROUND 30 KNOTS. A LOW LEVEL THERMAL RIDGE WILL DEVELOP OVER EASTERN NEW MEXICO PROTRUDING A BIT INTO WEST TEXAS. WINDS WILL STAY UP OVERNIGHT KEEPING TEMPERATURES FROM FALLING DESPITE CLEAR SKIES. BY THE END OF THE SHORT TERM PERIOD MID LEVEL FLOW WILL BE INCREASING IN ADVANCE OF THE SYSTEM FOR SUNDAY. JDV LONG TERM... SOLUTIONS HAVE BEEN CONVERGING FOR THE SUNDAY WIND STORM WITH A SHARPER...FURTHER SOUTH...AND SLIGHTLY SLOWER STORM PASSAGE. IT STILL LOOKS LIKE A PACIFIC FRONT WILL SWEEP THROUGH EARLY IN THE DAY WITH STRONG DOWNWARD FORCING IMMEDIATELY FOLLOWING THE FRONT WHICH MAY INITIATE VERY STRONG WINDS NEAR OR SHORTLY AFTER DAYBREAK OVER THE NORTHWEST...AND MOVING TO THE EASTERN ZONES BY MID MORNING. WINDS IN THE 850-800 MB LAYER AT THIS TIME EXPECTED TO BE GREATER THAN 50 KTS...MAYBE NEAR 60 KTS...WITH THE POTENTIAL FOR SURFACING ON THE INCREASE. UPPER TROUGH EXPECTED TO BE DIRECTLY OVER TEXAS PANHANDLE AND SOUTH PLAINS MIDDAY SUNDAY BEFORE MOVING EAST BY 00Z. STRONGEST WIND CORE MAY EDGE EAST OF THE AREA BY AFTERNOON...DEEP DOWNWARD FORCING AND DEEP MIXING TO NEAR 700 MB MAY ALLOW A CONTINUED THREAT FOR HIGH WINDS EVEN PAST MIDDAY AS H700-H800 WINDS ALSO EXPECTED TO REMAIN 50 TO 55 KTS THROUGH MIDDAY WHILE DEEP DOWNWARD OMEGA WILL BE UNDERWAY. WE ARE ISSUING A HIGH WIND WATCH FOR MOST OF OUR AREA SUNDAY...ONLY LEFT OUT THE NORTHERN ROLLING PLAINS WHICH CURRENTLY DOES NOT APPEAR UNDER THE MAIN LOW LEVEL WIND CORE ON SUNDAY. BLOWING DUST WOULD BE A GIVEN IN THIS EVENT...AND IT MAY BE NEEDED TO UPGRADE FOR DUST STORM CONDITIONS AS WELL. UPPER WINDS WILL RELAX SUNDAY NIGHT INTO MONDAY WITH FLOW ALOFT GRADUALLY BACKING MORE TO THE WEST ON MONDAY. THE NEXT APPROACHING UPPER LOW IS ALSO STILL ON TRACK FOR THE MORE SOUTHERN PATH AS WE HAVE BEEN ANTICIPATING WITH UPSTREAM HEIGHT RISES NEAR THE SOUTHWEST COAST. HOW MUCH AND WHERE THIS SYSTEM WILL CUT-OFF REMAINS THE BIG QUESTION...THOUGH ALL SOLUTIONS HAVE ALSO SLOWED AND CLOSED THIS SYSTEM OFF ANYWHERE FROM NORTHERN MEXICO INTO SOUTHWEST TEXAS AND EXTREME SOUTHERN NEW MEXICO. AT THIS POINT...WE DONT HAVE ANY SPECIAL INSIGHT ON WHICH PATH WOULD BE PREFER ED SO OPT FOR AN ENSEMBLE APPROACH. THIS FAVORS STILL THE IDEA OF LOW SHOWER AND THUNDER CHANCES SPREADING INTO THE AREA TUESDAY AND PROBABLY NOW THROUGH WEDNESDAY AS WELL. EASTERN AND SOUTHERN AREAS APPEAR MOST FAVORED AND WE HAVE BUMPED UP SHOWER MENTION SLIGHTLY FOR TUESDAY NIGHT AND EARLY WEDNESDAY THESE AREAS. NOT AT ALL CONFIDENT THAT THE UPPER LOW WILL LINGER NEARLY AS LONG AS THE GFS HOWEVER...SO WILL RETAIN THAT COMBINED MODEL PLAN AND SCOOT THE UPPER LOW OFF TO THE EAST BY THURSDAY AND FRIDAY WITH TYPICAL DRYING AND SLOWLY MODIFYING TEMPERATURES. RMCQUEEN FIRE WEATHER... AREAS ACROSS THE SOUTHWESTERN TEXAS PANHANDLE WILL SEE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON. A SURFACE PRESSURE TROUGH WILL DEVELOP LEADING TO BREEZY SOUTHWEST WINDS. HOWEVER...A LIMITING FACTOR WILL BE THE RELATIVE HUMIDITY. WITH THE COOLER TEMPERATURES EXPECTED...THE RELATIVE HUMIDITY VALUES WILL DECREASE TO AROUND 20 PERCENT DURING THE AFTERNOON. HIGH WINDS WILL THREATEN MUCH OF THE AREA ON SUNDAY AS A SHARP UPPER LEVEL LOW PRESSURE SYSTEM SWEEPS ACROSS THE TEXAS PANHANDLE. THIS STORM APPEARS WILL PASS EARLY IN THE DAY WITH THE LOW LEVEL THERMAL AXIS THEREFORE JUST OFF TO OUR EAST. AND COOLER AIR WILL FOLLOW A MORNING PACIFIC FRONT THOUGH WILL ALSO BE ACCOMPANIED BY VERY DRY AIR SO WILL TEND TO COUNTER EACH OTHER...STILL LOOKS LIKE RELATIVE HUMIDITIES SHOULD DROP NEAR OR JUST UNDER 15 PERCENT FOR MOST OF THE AREA. EVEN WITH SOME OF THE FACTORS NON-CLASSICAL FOR OUR AREA...THE HIGH WINDS WILL POSE A RISK FOR FIRE STARTS AND CERTAINLY VALIDATE UPGRADING TO A RED FLAG WARNING AT THIS POINT FOR AT LEAST SOUTHERN AND CENTRAL AREAS. DEGREE OF COOLING AND HOW QUICKLY WINDS DIE DOWN KEEP CONFIDENCE ONLY MODERATE OVER NORTHERN ZONES AND WILL RETAIN THE FIRE WEATHER WATCH THIS AREA. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 40 56 26 63 / 0 0 0 0 0 TULIA 62 41 58 26 60 / 0 0 0 0 0 PLAINVIEW 63 40 59 27 61 / 0 0 0 0 0 LEVELLAND 64 42 61 29 64 / 0 0 0 0 0 LUBBOCK 63 41 62 29 63 / 0 0 0 0 0 DENVER CITY 65 42 62 31 64 / 0 0 0 0 0 BROWNFIELD 64 42 62 30 63 / 0 0 0 0 0 CHILDRESS 53 36 64 29 59 / 0 0 0 0 0 SPUR 57 38 66 31 63 / 0 0 0 0 0 ASPERMONT 54 39 69 33 64 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>023-027>044. && 01
Hazardous weather outlook, Jan 21, 4:58 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 458 AM CST SAT JAN 21 2012 TXZ021>044-221100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 458 AM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE EXTREME SOUTHWESTERN TEXAS PANHANDLE THIS AFTERNOON DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH WITH LOCALIZED DAMAGING WIND GUSTS UP TO 60 MPH WILL IMPACT THE SOUTH PLAINS REGION SUNDAY. THESE WINDS WILL BE ACCOMPANIED BY BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. IN ADDITION...DRY AIR WILL BE IN PLACE WITH WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED. A RED FLAG WARNING FOR THE CRITICAL FIRE WEATHER CONDITIONS IS IN EFFECT SUNDAY FOR THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS...WHILE A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. HIGH WIND WATCHES HAVE ALSO BEEN ISSUED FOR MOST OF THE AREA FOR SUNDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:32 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 36 hr |
| Jan 21, 2:46 PM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 25 hr |
Nearby
High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.